Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Dec 24, 2025, 4:02 AM PST for Santa Barbara County, Ventura County, California. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2025, 4:02 AM PST (12:02 UTC)
- Expired
- Dec 24, 2025, 12:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Santa Barbara County, CA, Ventura County, CA
The radar
The Vandenberg AFB radar (KVBX), 60 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 8:00 AM PST | FLASH FLOOD | 3 Wnw Carpinteria, CA | Flooding is reported on Padaro Lane in Carpinteria. Time is coarsely estimated as news article did not state the time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 238 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WGUS56 KLOX 241202
FFWLOX
CAC083-111-241700-
/O.NEW.KLOX.FF.W.0039.251224T1202Z-251224T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Los Angeles/Oxnard CA
402 AM PST Wed Dec 24 2025
The National Weather Service in Los Angeles/Oxnard has issued a
* Flash Flood Warning for...
Southern Santa Barbara County in southwestern California...
West Central Ventura County in southwestern California...
* Until 900 AM PST.
* At 402 AM PST, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 1.5 and 5.5
inches of rain have fallen. Rain rates up to 1.00 inch per hour
have been reported. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Santa Barbara, Lompoc, Santa Ynez, Montecito, Point Conception,
Carpinteria, Solvang, Isla Vista, El Capitan State Beach, Refugio
State Beach, Highway 101 through Gaviota State Park, Summerland,
Rincon Point, La Conchita, Goleta, Buellton, Lake Cachuma, Highway
154 over San Marcos Pass, Santa Barbara Airport and Hope Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3446 11930 3431 11936 3440 11959 3438 11972
3440 11988 3445 12010 3444 12047 3458 12067
3461 12064 3462 12063 3463 12019 3464 12008
3458 11987 3453 11957 3459 11945 3454 11921
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Lund/Black1 follow-up statement
800
WGUS56 KLOX 241656
FFWLOX
CAC083-111-242000-
/O.EXT.KLOX.FF.W.0039.000000T0000Z-251224T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Los Angeles/Oxnard CA
856 AM PST Wed Dec 24 2025
The National Weather Service in Los Angeles/Oxnard has extended the
* Flash Flood Warning for...
Southern Santa Barbara County in southwestern California...
West Central Ventura County in southwestern California...
* Until noon PST.
* At 856 AM PST, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Santa Barbara, Lompoc, Santa Ynez, Montecito, Point Conception,
Carpinteria, Solvang, Isla Vista, El Capitan State Beach, Refugio
State Beach, Highway 101 through Gaviota State Park, Summerland,
Rincon Point, La Conchita, Goleta, Buellton, Lake Cachuma, Highway
154 over San Marcos Pass, Santa Barbara Airport and Hope Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3446 11930 3431 11936 3440 11959 3438 11972
3440 11988 3445 12010 3444 12047 3458 12067
3461 12064 3462 12063 3463 12019 3464 12008
3458 11987 3453 11957 3459 11945 3454 11921
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CohenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 2:54 AM PST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 24, 2:54 AM PST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
254 AM PST Wed Dec 24 2025
.SYNOPSIS...24/1250 AM.
A powerful winter storm will bring heavy rain and strong winds to
the area through Christmas Day. Significant flooding issues and
strong winds are expected along with the potential for strong
thunderstorms. For Friday and Saturday, a cool and showery pattern
will persist. Dry conditions are likely Sunday and Monday.
&&
.SHORT TERM (TDY-FRI)...24/227 AM.
***STRONG ATMOSPHERIC WINTER STORM WITH DANGEROUS FLOODING AND
ROCK/MUD SLIDES TONIGHT THROUGH THURSDAY EVENING***
The AR system has tilted into a SSE to NNE direction and is aimed
at SBA county. This is a few hours slower than previously forecast
and while rainfall amounts and intensity forecasts have not
changed peak timing is now 2 to 3 hours later than previously
thought. Peak rainfall timing for SBA county is now 3 to 7am; VTA
county 5am to 1pm and LA county 9am to 4pm. SLO county will be
wet but will not see significant rainfall rates over a half per
hour. All mdls now show a significant brake in the major rainfall
action from this evening through early Christmas morning when a
cold front will sweep through the area starting over the Central
Coast in the morning; southern SBA county and VTA county either
late morning or early afternoon and LA county may be mostly dry
through at least mid afternoon. A 20 to 30 chc of showers will
persist through this quiet period but its unlikely that there will
be any large scale organization. The latest RRFS run shows a
generous uptick in shower activity over VTA and esp LA counties
late Thursday into Friday morning. This second system has more
cold air with it and a better chc for convection. There should be
a noticeable decrease in shower activity in the wake of the front
Friday afternoon (earlier across the Central Coast). The Flood
Watch was extended to Friday afternoon to account for the
convective bursts from the front.
Max temps will be pretty typical for a December storm with highs
across the csts and vlys a couple of degrees either side of 60.
RAIN TOTALS:
TODAY Through 10pm:
North of Point Conception: 1-2 inches coastal/valley areas and
2-3 inches for foothills/mountains.
South of Point Conception: 2-4 inches coastal/valley areas and
4-9 inches foothills/mountains.
TODAY THROUGH FRIDAY:
North of Point Conception: 2-4 inches coastal/valley areas and
4-7 inches for foothills/mountains.
South of Point Conception: 4-7 inches coastal/valley areas and
6-14 inches foothills/mountains.
RAIN RATES: Peak rainfall rates north of Point Conception are
expected to be in the 0.40-1.00 inch/hour range. South of Point
Conception, rainfall rates are expected to be higher (0.70-1.50
inches per hour), especially on south-facing slopes.
THUNDERSTORMS: Unstable air, associated with the storm, along with
strong jet dynamics will bring a chance of of embedded
thunderstorms tonight through Thursday evening to all areas. The
STORM PREDICTION CENTER placed the area under a marginal risk of
severe thunderstorms tonight through Christmas Day. Any
thunderstorms that form will bring brief intense rainfall. More
importantly, due to the strong upper level winds, any convective
element will have a high risk to bring damaging winds.
Additionally, there will be a chance of weak, short-lived,
tornadoes or waterspouts, especially during the second wave of
energy on Thursday when there is colder air aloft and more
instability.
SNOW: Snow levels will remain above the 7500-8000 foot range
through Christmas Eve, but will drop to the 6500-7000 foot range
on Christmas Day and down to the 5500-6000 foot range on Friday.
So, no winter weather issues are expected through Christmas Eve,
but some decent accumulating snowfall will be likely at the resort
level beginning on Christmas Day.
WIND: Strong and gusty southeast to south winds are expected
today through Christmas Day. Warning level wind gusts, 60-80 MPH,
are likely across San Luis Obispo and Santa Barbara counties as
well as the Ventura/LA mountains and Antelope Valley. Elsewhere,
strong advisory-level winds, gusting 35-55 MPH, are expected. HIGH
WIND WARNINGS and WIND ADVISORIES remain in effect.
IMPACTS: Widespread and significant urban flooding will be likely
along with rock/mudslides and debris flows (with the threat not
just confined to burn areas). Streams, rivers, and creeks will
also see rapid flows, thereby increasing the threat of swift water
rescues and there is a possibility of some localized river
flooding. A FLOOD WATCH IS IN EFFECT FOR ALL AREAS OF SOUTHWEST
CALIFORNIA DUE TO THESE MAJOR HYDROLOGICAL RISKS. The combination
of increasingly saturated soil and the strong winds will bring the
potential for widespread downed trees and power lines, especially
in areas under a High Wind Warning.
ONCE AGAIN, THIS IS A VERY DANGEROUS HOLIDAY STORM. ANYONE
TRAVELING ON CHRISTMAS EVE OR CHRISTMAS DAY WILL NEED TO EXERCISE
EXTREME CAUTION. MAKE SURE TO TAKE THE PROPER PROTECTIVE ACTIONS
BEFORE THE STORM HITS.
.LONG TERM (SAT-TUE)...24/1249 AM.
The trof will sweep out the area Saturday morning. Scattered
showers will cover the area in the morning but then diminish and
end in the afternoon as the NVA enters the area behind the trof.
Rainfall amounts will not be that homogeneous but will likely all
be under a quarter inch. Snow levels will be near 5000 ft so some
fairly low level accumulations are possible. Below normal temps
will continue with max temps coming in a few degrees either side
of 60.
Not much synoptic agreement on the Sunday upper pattern. But no
mdl is showing any rain and hgts a fairly similar so do not think
the mdl disagreement will affect the fcst too much. The big news
is that for the first time in a while skies will be mostly sunny
or at worst partly cloudy. Max temps will bump up 3 to 6 degrees
with the sunshine and most cst/vly max temps will be near 65
degrees.
Mdl disagreement worsens on Monday, but at least the ensembles
have trended toward the dry deterministic runs and now it looks
like Monday will be dry. Max temps will rise another 2 to 4
degrees and most max temps across the csts/vlys will be in the mid
to upper 60s.
Most ensembles show an upper low moving into the area from the
south. This will increase the clouds and bring a slight chc to chc
of rain to the area as well as cooler temps.
&&
.AVIATION...24/0649Z.
At 0515Z at KLAX, there was no marine layer nor an inversion.
There was a 8000 ft deep moist layer.
Low confidence in all TAFs through the period. Cigs and Vis will
vary frequently as rain moves through the area. Fair confidence
with improving conditions after 25/00Z esp west of LA county.
There is a 10-15 percent chc of TSTMs through the period.
Strong winds will affect most airfields through 25/00Z and sites
north of Pt Conception will be affected through Friday. The winds
will generate turbulence over and near to hier trrn.
KLAX...Low confidence in TAF. Cigs and Vis will vary frequently
as rain moves through the area. There is a 10 percent chc of a
TSTM through the period. Good confidence that there will be an
east wind component over 10kt through at least 25/00Z with a 40
percent chc it extending to 15/10Z.
KBUR...Low confidence in TAF. Cigs and Vis will vary frequently
as rain moves through the area. There is a 10 percent chc of a
TSTM through the period. The strong winds will generate periods of
turbc and LLWS.
&&
.MARINE...24/237 AM.
A powerful winter storm will bring widespread, dangerous marine
weather to the coastal waters with strong winds, rough short-
period seas, heavy rain, and a chance for thunderstorms today through
Thursday.
Vessels, especially small vessels, are strongly advised to remain
in safe harbor for the duration of the storm, as these conditions
can sink boats. South-facing harbors will also be especially
vulnerable to the south swell and strong winds.
Details:
South to southeast winds and seas to dangerous levels will affect
the waters tonight. High-end GALE conditions are expected, likely
strongest north of Point Conception. These strong winds are
expected to affect the nearshore waters, especially for
unsheltered south-facing coastlines and areas north of Point
Conception.
Large southerly short-period seas will occur Today and Thursday,
leading to elevated, choppy seas at south-facing harbor entrances.
There is also a 15-30% chance of thunderstorms tonight through
early Thursday, which will bring a threat of erratic gusty winds,
heavy downpours, cloud-to-water lightning and a small chance of
waterspouts.
&&
.BEACHES...24/239 AM.
A short to moderate period southerly wind swell will produce
choppy, large, dangerous surf and rip currents through Thursday.
A longer period NW swell will take over Friday, and surf will
continue to be significant into the weekend. It is best to remain
out of the water during this time. See High Surf Advisory (CFWLOX)
for details.
While peak tides are not very high, minor to locally moderate
coastal flooding may occur for south facing shores through
Thursday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning remains in effect until 3 PM PST Thursday
for zones 38-87-88-340>353-369-370-376>383-549-550. (See LAXNPWLOX).
Flood Watch now in effect through Friday afternoon for zones
38-87-88-340>358-362-366>383-548. (See LAXFFALOX).
High Surf Advisory in effect until 11 AM PST Saturday for
zones 340-346-349-350-354-362-366. (See LAXCFWLOX).
Wind Advisory remains in effect until 3 PM PST Thursday for
zones 354>358-362-366>368-371>375-548. (See LAXNPWLOX).
PZ...Gale Warning in effect until 3 PM PST this afternoon for
zones 645-650-655-676. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PST early this morning for
zones 670-673. (See LAXMWWLOX).
&&
PUBLIC...Thompson/Rorke
AVIATION...Rorke
MARINE...Sirard/Rorke
BEACHES...RM/Black
SYNOPSIS...RAT
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 12:51 AM PST | Areal Flood Advisory | LOX | Santa Barbara, Ventura | 11 hr |
| Dec 24, 2:45 AM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 13 hr |
| Dec 24, 3:14 AM PST | Special Marine Warning | LOX | 91 min | |
| Dec 24, 3:38 AM PST | Areal Flood Advisory | LOX | Los Angeles | 12 hr |
| Dec 24, 4:28 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 8 hr |
| Dec 24, 4:35 AM PST | Special Marine Warning | LOX | 55 min | |
| Dec 24, 4:45 AM PST | Special Weather Statement | LOX | Santa Barbara | 30 min |
| Dec 24, 5:06 AM PST | Special Weather Statement | LOX | Santa Barbara | 24 min |
| Dec 24, 5:07 AM PST | Areal Flood Advisory | LOX | Los Angeles | 11 hr |
| Dec 24, 5:13 AM PST | Special Weather Statement | LOX | San Luis Obispo | 32 min |
| Dec 24, 5:17 AM PST | Special Weather Statement | LOX | Santa Barbara | 28 min |
| Dec 24, 5:35 AM PST | Flash Flood Warning | LOX | Los Angeles | 6 hr |
| Dec 24, 5:45 AM PST | Flash Flood Warning | LOX | Ventura | 6 hr |
| Dec 24, 5:56 AM PST | Flash Flood Warning | LOX | Los Angeles | 6 hr |
| Dec 24, 6:09 AM PST | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 6 hr |
| Dec 24, 6:35 AM PST | Flash Flood Warning | LOX | Santa Barbara | 5 hr |
| Dec 24, 6:35 AM PST | Flash Flood Warning | LOX | Ventura | 5 hr |
| Dec 24, 6:42 AM PST | Special Marine Warning | LOX | 63 min | |
| Dec 24, 6:46 AM PST | Special Weather Statement | LOX | Ventura | 29 min |
| Dec 24, 6:53 AM PST | Severe Thunderstorm Warning | LOX | Los Angeles, Ventura | 97 min |
| Dec 24, 6:59 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 5 hr |
| Dec 24, 7:03 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 5 hr |
| Dec 24, 7:04 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 5 hr |
| Dec 24, 7:12 AM PST | Areal Flood Advisory | LOX | Los Angeles | 5 hr |
| Dec 24, 7:33 AM PST | Areal Flood Advisory | LOX | Los Angeles | 4 hr |
| Dec 24, 8:09 AM PST | Special Marine Warning | LOX | 36 min | |
| Dec 24, 8:29 AM PST | Special Weather Statement | LOX | Los Angeles | 31 min |
| Dec 24, 8:56 AM PST | Special Weather Statement | LOX | Los Angeles | 49 min |
| Dec 24, 9:01 AM PST | River Flood Warning | LOX | Ventura | 3 hr |
| Dec 24, 9:16 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Dec 24, 9:16 AM PST | Gale Warning | LOX | 24 hr | |
| Dec 24, 9:16 AM PST | Small Craft Advisory | LOX | 4 days | |
| Dec 24, 9:31 AM PST | Special Marine Warning | LOX | 59 min | |
| Dec 24, 9:44 AM PST | Special Weather Statement | LOX | Los Angeles | 31 min |
| Dec 24, 9:48 AM PST | Special Weather Statement | LOX | Los Angeles | 27 min |
| Dec 24, 9:53 AM PST | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Dec 24, 10:10 AM PST | Special Weather Statement | LOX | Los Angeles | 35 min |
| Dec 24, 10:14 AM PST | Special Weather Statement | LOX | Los Angeles | 31 min |
| Dec 24, 10:15 AM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 30 min |
| Dec 24, 10:20 AM PST | Tornado Warning | LOX | Los Angeles | 11 min |
| Dec 24, 10:44 AM PST | Special Weather Statement | LOX | Los Angeles | 31 min |
| Dec 24, 10:53 AM PST | Flash Flood Warning | LOX | Los Angeles | 67 min |
| Dec 24, 11:13 AM PST | Special Weather Statement | LOX | Los Angeles | 47 min |
| Dec 24, 11:38 AM PST | Special Weather Statement | LOX | Los Angeles | 52 min |
| Dec 24, 11:55 AM PST | Flash Flood Warning | LOX | Los Angeles, Santa Barbara, Ventura | 6 hr |
| Dec 24, 12:01 PM PST | Flash Flood Warning | LOX | Los Angeles | 5 hr |
| Dec 24, 12:06 PM PST | Flash Flood Warning | LOX | Los Angeles | 5 hr |
| Dec 24, 12:13 PM PST | Areal Flood Advisory | LOX | Santa Barbara, Ventura | 6 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.